Scheduled System Maintenance:
Some services will be unavailable Sunday, March 29th through Monday, March 30th. We apologize for the inconvenience.
By Topic

Some Equivalence Results for Load-Independent Exponential Queueing Networks

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

The purchase and pricing options are temporarily unavailable. Please try again later.
2 Author(s)
Stewart, William J. ; Department of Computer Science, North Carolina State University, Raleigh, NC 27650. ; Stohs, Wayne P.

In this paper we derive a number of results concerning the behavior of closed load-independent exponential queueing networks. It is shown that if the service rate of any station is increased (decreased), then the throughput of the network itself also increases (decreases). This is not true for product form networks in general. In addition, if the service rate at server i is increased then both the mean queue length and mean waiting time at server i decrease while both these quantities increase at all stations j ¿ i. The opposite effect is observed if the senrvice rate at station i is decreased. The main result of the paper is a proof of the conjective that corresponding to any general closed queueing network consisting of M stations and in which N customers circulate according to the elements of an irreducible stochastic routing matrix Q, there exists a closed load-independent exponential queueing network with the same M, N, and Q such that the mean number of customers at each station in the exponential network is equal to that in the general network. If the network throughput is specified, it is shown that this exponential network iS unique.

Published in:

Software Engineering, IEEE Transactions on  (Volume:SE-10 ,  Issue: 4 )